| Model Number |
N/A |
| Medical Device Problem Codes |
Break (1069); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Codes |
Pain (1994); Foreign Body In Patient (2687)
| Date of Event |
07/24/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported by customer that 22g x 8cm powerglide had broken off in a patient.Catheter was identified and patient is set to have it removed.According to customer the line was attempted to be re-canulated after meeting resistance with catheter advancement pass the wire.Additional information received on 27 july 2023: the catheter break was discovered during device removal.2/3s of the catheter was retained in the patient.Patient reported pain at the site.X-rays were taken showing the retained catheter and an extension loop from another iv that was in place above the catheter site.Patient had to go to vascular surgery to have the device removed, which was successful.Patient did not miss any infusions due to having additional access in place.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged powerglide pro catheter was confirmed.The product returned for evaluation was 22ga x 8cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter had been advanced and the safety mechanism was engaged over the needle tip.The catheter terminated approximately 2.5cm from the molded joint.Microscopic inspection of the break site revealed a partially glossy fracture surface.The break exhibited a slightly tapered profile.A longitudinally aligned scoring mark was observed on the inside surface of the catheter shaft leading into the break site.The break features and longitudinal scoring mark were consistent with damage initiated by contact with the introducer needle tip during device insertion.Such damage may occur if the catheter is withdrawn onto the needle and if the needle is re-inserted following catheter advancement.